Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 124, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 13, 2015, 7:32 PM EDT for Jefferson County, Madison County, Taylor County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2015, 7:32 PM EDT (23:32 UTC)
- Expired
- Jun 13, 2015, 7:47 PM EDT
- In force
- 15 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459 WUUS52 KTAE 132332 SVRTAE FLC065-079-123-140015- /O.NEW.KTAE.SV.W.0124.150613T2332Z-150614T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 732 PM EDT SAT JUN 13 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL TAYLOR COUNTY IN THE BIG BEND OF FLORIDA... CENTRAL JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA... SOUTHWESTERN MADISON COUNTY IN THE BIG BEND OF FLORIDA... * UNTIL 815 PM EDT * AT 731 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF PERRY...AND MOVING NORTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ERIDU...SIRMANS...EBB...LAMONT AND IDDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3029 8363 3025 8374 3042 8389 3049 8368 TIME...MOT...LOC 2331Z 141DEG 17KT 3030 8370 $$ 15-HARRIGAN
1 follow-up statement
093
WWUS52 KTAE 132347
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
747 PM EDT SAT JUN 13 2015
FLC065-079-123-132357-
/O.CAN.KTAE.SV.W.0124.000000T0000Z-150614T0015Z/
TAYLOR FL-JEFFERSON FL-MADISON FL-
747 PM EDT SAT JUN 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TAYLOR...CENTRAL
JEFFERSON AND SOUTHWESTERN MADISON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3029 8363 3025 8374 3042 8389 3049 8368
TIME...MOT...LOC 2347Z 141DEG 17KT 3036 8376
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:19 PM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 13, 3:19 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EDT SAT JUN 13 2015
.NEAR TERM [THROUGH TONIGHT]...
SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM OFF THE SEA-BREEZE
BOUNDARY LATER THIS AFTERNOON AS LOW LEVEL SOUTH-SOUTHEAST FLOW
BRINGS WARM, MOIST AIR INLAND FROM THE GULF OF MEXICO. WITH STACKED
HIGH PRESSURE JUST TO OUR EAST, COVERAGE IS EXPECTED TO BE HIGHEST
IN OUR WESTERN ZONES. HIGHS WILL PEAK IN THE LOW 90S IN SOUTHEAST
ALABAMA AND THE FLORIDA PANHANDLE WHERE COVERAGE OF CLOUDS IS
HIGHER, BUT MAY REACH UP TO THE MID-UPPER 80S IN SOUTHWEST GEORGIA
AND THE FLORIDA BIG BEND. WITH THE LATE START TO THE SEA-BREEZE
TODAY, STORMS MAY LAST INTO THE EARLY EVENING HOURS, BUT ARE
EXPECTED TO DISSIPATE BEFORE MIDNIGHT. OVERNIGHT LOWS WILL DIP
INTO THE LOW 70S.
.SHORT TERM [SUNDAY THROUGH MONDAY NIGHT]...
STACKED HIGH PRESSURE OFF THE COAST OF FLORIDA AND GEORGIA WILL
KEEP POPS LIMITED TO 20 PERCENT SUNDAY AND MONDAY. HIGHS WILL BE
IN THE MID TO UPPER 90S INLAND AND UPPER 80S AT THE COAST. LOWS
WILL BE IN THE LOWER 70S. THE COMBINATION OF THESE HIGH TEMPS AND
DEWPOINTS IN THE MID 70S MAY CAUSE THE MAXIMUM APPARENT
TEMPERATURE TO EXCEED 100 IN SOME PLACES SUNDAY AND MONDAY.
.LONG TERM [TUESDAY THROUGH SATURDAY]...
WITH DEEP LAYER RIDGING FOR MUCH OF THE LONG TERM PERIOD,
CONVECTION WILL BE LIMITED TO THE SEA BREEZE. POPS WILL BE
SLIGHTLY HIGHER THAN THE WEEKEND, IN THE 20 TO 40 PERCENT RANGE.
MODELS ARE SHOWING A DEVELOPING LOW IN THE WESTERN GULF, HOWEVER,
RIDGING AND A SURFACE HIGH WILL KEEP THE LOW WELL TO OUR WEST.
TEMPS WILL BE A FEW DEGREES ABOVE CLIMATOLOGY WITH HIGHS IN MID
90S AND LOWS IN THE MID 70S.
&&
.AVIATION...
[THROUGH 18Z SUNDAY] VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH
THE PERIOD. WINDS FROM THE SOUTHEAST THIS AFTERNOON MAY OCCASIONALLY
GUST TO 15-20 KTS, BUT WILL QUICKLY BECOME LIGHT AND VARIABLE AFTER
SUNSET.
&&
.MARINE...
SOUTHEAST WINDS WILL REMAIN BELOW ADVISORY LEVEL
THROUGH THE PERIOD. SEAS MAY APPROACH CAUTIONARY LEVELS ON MONDAY
DUE TO ELEVATED SOUTHERLY SWELLS.
&&
.FIRE WEATHER...
HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT
SEVERAL DAYS.
&&
.HYDROLOGY...
WITH RIVERS AT NORMAL TO LOW LEVELS AND NO HEAVY WIDESPREAD RAIN
FORECAST OVER THE NEXT SEVERAL DAYS, NO FLOODING IS EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 72 96 72 95 74 / 20 10 10 20 10
PANAMA CITY 76 87 76 87 77 / 20 10 10 20 10
DOTHAN 72 95 73 95 74 / 20 10 10 20 10
ALBANY 71 97 73 97 75 / 20 10 10 20 10
VALDOSTA 70 96 70 96 73 / 20 10 10 20 10
CROSS CITY 70 95 72 95 74 / 20 10 10 20 10
APALACHICOLA 76 90 75 90 77 / 20 10 0 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH SUNDAY MORNING FOR COASTAL BAY-
COASTAL GULF-SOUTH WALTON.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...MOORE
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...MOORE
MARINE...WESTON
FIRE WEATHER...HARRIGAN
HYDROLOGY...MOOREIn the hours before
Local storm report, Jun 13, 5:39 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
539 PM EDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND GST CROSS CITY 29.64N 83.12W
06/13/2015 M60 MPH DIXIE FL ASOS
CROSS CITY ASOS MEASURED GUST OF 52 KTS.
&&
EWESTONLocal storm report, Jun 13, 5:54 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 PM EDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG ESE CROSS CITY 29.64N 83.12W
06/13/2015 DIXIE FL 911 CALL CENTER
POWER LINE DOWN AT NE 214 AVE AND 152 ST.
&&
EWESTONLocal storm report, Jun 13, 5:58 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 PM EDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 1 N CROSS CITY 29.66N 83.12W
06/13/2015 DIXIE FL 911 CALL CENTER
TREE DOWN ON SW 351 OUTSIDE CROSS CITY
0524 PM TSTM WND DMG ESE CROSS CITY 29.64N 83.12W
06/13/2015 DIXIE FL 911 CALL CENTER
TREE DOWN ON 351 OUTSIDE CROSS CITY
&&
EWESTONLocal storm report, Jun 13, 6:06 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 PM EDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG 2 NNW PINEY GROVE 31.20N 86.07W
06/13/2015 COFFEE AL 911 CALL CENTER
TREE DOWN ON HIGHWAY 492
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:41 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 21 min |
| Jun 13, 4:24 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 23 min |
| Jun 13, 5:24 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 51 min |
| Jun 13, 5:39 PM EDT | Special Marine Warning | TAE | 96 min | |
| Jun 13, 6:58 PM EDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.